MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Purulent Discharge (1812); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year old patient required an entuit secure gastrointestinal suture anchor set for a gastrostomy procedure "in the aftermath of an ischemic stroke having caused swallowing disorders." the patient was noted to have benefitted from the gastrostomy tube beginning on (b)(6) 2018.The patient's evolution was considered favorable and the tube was removed.The patient then experienced daily purulent discharge for several months through the gastrostomy opening.An ultrasound revealed what appears to be the gastrointestinal suture anchor that has migrated into the abdominal wall (left rectus abdominis muscle) of the patient.A procedure has been scheduled to remove the foreign body.No other adverse effects were reported for this incident.
 
Event or Problem Description
Additional information provided 26feb2021 stated the device was successfully removed from the patient on (b)(6) 2021.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation-evaluation: on (b)(6) 2021, (b)(6) in france reported to cook that the suture anchor in an entuit secure gastrointestinal suture anchor set (rpn: gias-srm-adj-3, lot #: 8633048) migrated into the abdominal wall of a patient after placement for a gastrostomy procedure.Further communication with the user facility clarified that the patient had purulent discharges for many months at the gastrostomy hole after the tube was removed.The suture anchor was surgically removed.A review of the complaint history, device history record (dhr), instructions for use (ifu), quality control, and specifications, as well as a visual inspection of the returned device, was conducted during the investigation.One used entuit secure gastrointestinal suture anchor was returned to cook for evaluation.Only the metal anchor was returned.Upon visual inspection, a bend was noted in the anchor.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (8633048) and the related subassembly lots revealed no non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, cook has concluded that there is no evidence that nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, t_sagsa_rev5 ¿entuit secure adjustable gastrointestinal suture anchor set,¿ provides the following information to the user related to the reported failure mode: instructions for use: ¿while maintaining slight tension on the trailing suture, introduce the distal spring coil of the wire guide into the needle and use it to push the anchor out of the needle into the stomach cavity.Maintain slight tension on the suture during anchor placement.While maintaining traction on the suture anchor, remove the wire guide.Using fluoroscopic or endoscopic visualization, place the gastropexy anchors in a 2-, 3-, or 4-point configuration.Be sure the anchors are positioned such that they will not come into contact with the inflated gastrostomy catheter balloon.Note: use of a single-point gastropexy bolster anchor is not recommended.Note: the sutures may be left in place for 10 -14 days while tract formation is completed, or they may be cut after gastrostomy catheter placement.This releases the anchors into the stomach, allowing their passage via the gastrointestinal system.¿ based on the information provided, inspection of the returned device, and the results of the investigation, a potential root cause for this event was traced to unintended use error.The suture anchors may have been misplaced, left in place for too long, and/or may have been excessively tightened, which could contribute to device migration.However, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11330206
Report Number1820334-2021-00334
Device Sequence Number822975
Product Code FGE
UDI-Device Identifier00827002355637
UDI-Public(01)00827002355637(17)210228(10)8633048
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K152524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-ADJ-3
Device Lot Number8633048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer02/26/2021
04/14/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/08/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR